Anticonvulsants such as topiramate are sometimes prescribed to cerebral palsy patients suffering from seizures. A recent study published in Pediatrics stated that the anticonvulsant topiramate may trigger or aggravate an eating disorder among patients using it, including those with cerebral palsy, according to a report published in Medscape.
The study recorded seven girls aged 13 to 18 who had developed eating disorders or had their eating disorder worsen after taking topiramate. Researchers believe that because of the drug’s appetite-suppressant effects, physicians and parents should be aware of the risk of weight loss when taking the drug.
Cerebral palsy is a lifelong condition that varies in severity and can be treated in many different ways, including prescription drugs and physical therapy. The effectiveness of drugs will be a consistent concern as you raise your child with cerebral palsy, but you should not be held responsible for the costs of this medical treatment. The negligent doctor or medical facility that contributed to your child’s birth injury may be held financially accountable for any current and future treatment for your child.
Learn more about taking action for the funds your child needs by calling the Driscoll Firm at (800) 305-9800 today.